Heavy Snow, Central Oregon
- When
- December 25, 9:00 PM PST to December 26, 10:00 AM PST
- Where
- Central Oregon forecast zone
- Reported by
- Trained Spotter
A strong jet stream produced heavy snow in central Oregon while moist upslope flow produced heavy snow in the Blue Mountains. 5), Meacham (10), Tollgate (15), High Ridge SnoTel (8).
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PDT wrote it up.
A strong jet stream produced heavy snow in central Oregon while moist upslope flow produced heavy snow in the Blue Mountains. Snowfall in inches included 3 miles north northeast of Sisters (5), 9 miles west of LaPine (5.5), Meacham (10), Tollgate (15), High Ridge SnoTel (8).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Dec 25, 4:15 PM PST, 4 hours 45 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PENDLETON OR 415 PM PST TUE DEC 25 2007 UPDATED AVIATION DISCUSSION .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...A COLD FRONT IS MOVING TOWARD THE CASCADES AND WILL CROSS OVER THE REGION TONIGHT. PRECIPITATION CHANCES WILL INCREASE ACROSS THE AREA LATE THIS AFTERNOON AND INTO THE MORNING HOURS ON WEDNESDAY. LOW LEVEL UPSLOPE FLOW WILL HELP ENHANCE SNOW AMOUNTS IN THE EAST SLOPES OF THE CENTRAL AND SOUTHERN CASCADES. THEREFORE...A SNOW ADVISORY REMAINS IN EFFECT FOR THESE LOCATIONS. AHEAD OF THIS FRONT...SOUTHERLY FLOW HAS KEPT CONDITIONS BREEZY TO WINDY IN THE GRANDE RONDE VALLEY. WILL CONTINUE TO MONITOR THE SITUATION...BUT BELIEVE WIND SPEEDS WILL REMAIN JUST BELOW ADVISORY CRITERIA. THESE WINDS WILL DECREASE AS THE FRONT PASSES OVERNIGHT. BEHIND THE FRONT...CONDITIONS WILL BECOME BREEZY ACROSS THE REGION. PRECIPITATION WILL BEGIN TO DECREASE WITH MOSTLY MOUNTAIN UPSLOPE SHOWERS DURING THE DAY ON WEDNESDAY. WEDNESDAY NIGHT WILL SEE A TEMPORARY BREAK BEFORE THE NEXT LARGE SYSTEM MOVES INTO THE REGION. THURSDAY AND THURSDAY NIGHT WILL BE A VERY ACTIVE TIME PERIOD FOR THE REGION WITH A LARGE MOIST WEATHER SYSTEM CROSSING THE PACIFIC NORTHWEST. THIS SYSTEM WILL BRING SIGNIFICANT PRECIPITATION TO THE AREA. SNOW LEVELS WILL LOWER TO AROUND 1000 FEET THURSDAY NIGHT WITH SNOW FOR MOST AREAS AND A RAIN AND SNOW MIX FOR THE LOWER COLUMBIA BASIN. THIS SYSTEM IS BEING HIGHLIGHTED IN THE HAZARDOUS WEATHER OUTLOOK TO AVOID CONFUSION WITH CURRENT HEADLINES AND WILL CONTINUE TO BE MONITORED AS HIGHLIGHTS FOR HEAVY SNOWFALL MAY BE NEEDED FOR THURSDAY NIGHT. THE MAIN AREAS OF CONCERN WOULD BE THE EAST SLOPES OF THE OREGON AND WASHINGTON CASCADES AND THE BLUE MOUNTAINS. INCREASING PRESSURE GRADIENTS WITH THIS SYSTEM WILL ALSO BRING ANOTHER BREEZY TO WINDY DAY FOR THE GRANDE RONDE VALLEY...COLUMBIA BASIN AND FOOTHILLS OF THE BLUE MOUNTAINS. DK .LONG TERM...FRIDAY THROUGH NEWS YEARS DAY...A WESTERLY FLOW ALOFT WITH DOWNSLOPE WINDS EAST OF THE CASCADES ON FRIDAY WILL GIVE WAY TO A PROGRESSIVE UPPER LEVEL FLOW PATTERN FRIDAY NIGHT WITH AN UPPER LEVEL JET STREAM INTRODUCING GOOD DYNAMIC LIFT...ISENTROPIC ASCENT AND WARM AIR ADVECTION FOR A PRECIPITATION OVERRUNNING EVENT FROM FRIDAY NIGHT INTO SUNDAY. SNOW LEVELS WILL LOWER TO THE FLOOR OF THE COLUMBIA BASIN IN THE OVERNIGHT PERIOD OF FRIDAY NIGHT INTO SATURDAY MORNING FOR PRECIPITATION BEGINNING AS RAIN FRIDAY EVENING CHANGING TO SNOW LATE FRIDAY NIGHT. THE AFOREMENTIONED JET STREAM AND ASSOCIATED MOISTURE AND LIFT WILL REMAIN PARKED OVER THE INTERIOR PACIFIC NORTHWEST SATURDAY THROUGH SUNDAY FOR PRECIPITATION LIKELY ON SATURDAY AND A CHANCE OF PRECIPITATION SATURDAY NIGHT AND SUNDAY ACROSS THE FORECAST AREA. THIS WILL BE FOLLOWED BY AN UPPER LEVEL HIGH PRESSURE RIDGE BUILDING OVER THE REGION SUNDAY NIGHT THROUGH TUESDAY FOR A DRYING TREND SUNDAY NIGHT AND MAINLY DRY CONDITIONS ON MONDAY AND TUESDAY. POLAN && .AVIATION...00Z TAFS...RADAR RETURNS FROM MULTIPLE DOPPLER RADARS AND VISUAL OBSERVATION OF CLOUD BASES INDICATE PRECIPITATION... MAINLY AS VIRGA NOT REACHING THE GROUND...MOVING ACROSS THE LOWER COLUMBIA BASIN...THE FOOTHILLS OF THE BLUE MOUNTAINS AND THE BLUE MOUNTAINS. CLOUD BASES WILL DECREASE ACROSS THE AREA THROUGH THIS REMAINDER OF THIS AFTERNOON WITH BASES LOWERING TO AROUND 030-050 FT AGL FROM 00Z TO 05Z AS A COLD FRONT MOVES ACROSS EASTERN WASHINGTON/OREGON. PRECIPITATION WILL FALL AS RAIN AT KPSC AND KALW AND AS SNOW OR A BRIEF MIX OF RAIN/SNOW AT ALL TAF SITES. THERE IS A CHANCE OF MVFR CIGS AND VISIBILITIES DUE TO RAIN AND SNOW...AND LOCALLY IFR CEILINGS AT KYKM...KDLS...KPDT AND KALW. CONDITIONS WILL IMPROVE AS THE PRECIPITATION ENDS AFTER THE COLD FRONT EXITS THE REGION BY LATE THIS EVENING. POLAN && .PRELIMINARY POINT TEMPS/POPS... PDT 30 38 25 43 / 60 30 10 50 ALW 32 41 27 45 / 60 30 10 50 PSC 29 41 25 38 / 40 20 10 50 YKM 23 36 22 32 / 60 20 10 60 HRI 29 41 25 38 / 40 20 10 50 ELN 23 34 22 29 / 60 20 10 70 RDM 22 35 22 33 / 60 30 10 60 LGD 25 31 20 29 / 60 30 20 40 GCD 25 30 20 31 / 60 30 20 40 DLS 31 40 29 36 / 60 20 20 70 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...SNOW ADVISORY UNTIL 10 AM PST WEDNESDAY FOR WAZ501-502. && TI:YGY FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 84/99/99
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
545 AM PST TUE DEC 25 2007
ORZ041>044-049-050-501>506-WAZ024-026>030-501-502-261330-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-
WALLOWA COUNTY-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
545 AM PST TUE DEC 25 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
SNOW
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, EAST SLOPES
OF THE SOUTHERN CASCADES OF WASHINGTON
A MOIST PACIFIC COLD FRONT WILL MOVE THROUGH THE NORTHWEST LATER
TODAY AND TONIGHT. MODERATE SNOW ACCUMULATIONS WILL BE LIKELY ALONG
THE EAST SLOPES OF THE WASHINGTON CASCADES. SNOW ADVISORIES HAVE
BEEN ISSUED FOR THESE AREAS. PLEASE REFER TO THE
PRODUCT...PDXWSWPDT...FOR DETAILS.
SNOW ACCUMULATIONS RANGING FROM LESS THAN 1 INCH TO AS MUCH AS 4
INCHES WILL BE POSSIBLE ACROSS THE REMAINDER OF THE FORECAST AREA.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SNOW THURSDAY
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, EAST SLOPES
OF THE SOUTHERN CASCADES OF WASHINGTON, NORTHWEST BLUE
MOUNTAINS, NORTH CENTRAL OREGON, CENTRAL OREGON, GRANDE RONDE
VALLEY, NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE
MOUNTAINS OF OREGON
UNSETTLED WEATHER WILL CONTINUE THROUGH THE WEEK. A SECOND MAJOR
STORM SYSTEM WILL MOVE INLAND ON THURSDAY...BRINGING POSSIBLY
SIGNIFICANT SNOW ACCUMULATIONS TO THE EAST SLOPES OF THE CASCADES
AND THE BLUE MOUNTAINS. WET WEATHER CAN THEN BE EXPECTED FRIDAY
THROUGH SUNDAY...WITH DRIER CONDITIONS LIKELY ON MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY TONIGHT.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.The national radar mosaic for the moment the first event began.
2 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2007Every state in 2007This day in weather historyWarnings in Oregon, December 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 65458, 65459.